Ask the Doctor/Q&A Posted on March 10, 2020March 30, 2020 by Phil FranchinaSuggest a Topic | Subscribe Digital Digest Articles Ask the Doctor/Q&A Ask the Doctor/Q&A Q: I have Parkinson’s disease and often feeling like crying. What is going on? A: One possibility is that you feel like crying because you have depression. This is a very common non-motor symptom of PD. Although depression in PD can be reactive, that is, occurring in response to being sick, a more prominent cause is the chemical imbalances of the disease itself. You may however be referring to a condition called pseudobulbar affect, which is a syndrome of inappropriate crying (and laughing). With pseudobulbar affect, a person may cry more intensely than what seems normal for a particular situation, or cry when it is inappropriate to the situation. This condition can affect people with PD, as well as other neurologic conditions. Both depression and pseudobulbar affect can be treated, so make sure that you talk with your physician if you are having these symptoms. Q: My dad has Parkinsons and experiences nausea and vomiting after he takes his carbidopa/levodopa. What can we do? A: Very common side effect of Levodopa is nausea. In fact, the carbidopa is added to the levodopa in order to prevent nausea, but there are some people who have nausea anyway. Often the nausea is a side effect that dissipates with time, but not always. First of all, your dad should take the medication with a food like plain crackers. The medication package insert may say to take it without food, but taking it with a carbohydrate-based food is important if nausea is a major issue. Ginger ale can calm nausea as well. If these simple steps are not enough, his doctor may prescribe a medication to help with the nausea. It is possible the doctor may prescribe more carbidopa (in a separate pill) which can be effective in treating the nausea. The brand name for carbidopa alone is Lodosyn. Other medications can also be prescribed so be sure to discuss the nausea with his doctor.